Alert archive / Washington / Snow Advisories in 2007
Snow Advisory 21, NWS Portland, OR
NWS Portland, OR issued this snow advisory at Oct 20, 2007, 3:14 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2007, 3:14 PM PDT (22:14 UTC)
- Expired
- Oct 20, 2007, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KPQR 202214 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 314 PM PDT SAT OCT 20 2007 ORZ011-WAZ019-210400- /O.CAN.KPQR.HS.W.0004.000000T0000Z-071020T2300Z/ /O.NEW.KPQR.SN.Y.0021.071020T2214Z-071021T0400Z/ NORTHERN OREGON CASCADES-SOUTH WASHINGTON CASCADES- INCLUDING THE CITIES OF...GOVERNMENT CAMP...DETROIT... SANTIAM PASS...COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS 314 PM PDT SAT OCT 20 2007 ...SNOW ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE NORTH OREGON CASCADES AND THE CASCADES OF LANE COUNTY... ...HEAVY SNOW WARNING IS CANCELLED FOR THE NORTH OREGON CASCADES AND THE CASCADES OF LANE COUNTY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE HEAVY SNOW WARNING HAS BEEN CANCELLED. SNOW SHOWERS CONTINUE TO SPREAD INTO THE NORTH OREGON CASCADES AND THE SOUTH WASHINGTON CASCADES THIS AFTERNOON BUT ARE DECREASING IN COVERAGE AND INTENSITY. AROUND 6 TO 12 INCHES OF SNOW FELL IN THE PAST 24 HOURS AT CASCADE PASSES AND 8 TO 16 INCHES AT THE SKI LODGES AND HIGHER ELEVATIONS. ANOTHER 2 TO 4 INCHES IS EXPECTED FOR THE REST OF THE EVENING. SNOW LEVELS WILL BE NEAR 3000 FEET THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ORZ013-202315- /O.CAN.KPQR.SN.Y.0020.000000T0000Z-071020T2300Z/ CASCADES IN LANE COUNTY- INCLUDING THE CITIES OF...MCKENZIE BRIDGE...OAKRIDGE... WILLAMETTE PASS 314 PM PDT SAT OCT 20 2007 ...SNOW ADVISORY IS CANCELLED FOR THE LANE COUNTY CASCADES... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE SNOW ADVISORY FOR THE LANE COUNTY CASCADES. SNOW SHOWERS ARE DECREASING IN THE LANE COUNTY CASCADES AND ONLY ANOTHER INCH OR SO OF SNOW IS EXPECTED MAINLY IN THE NORTH PART WITH THE SNOW LEVEL AROUND 3000 FEET. $$
1 follow-up statement
000 WWUS46 KPQR 210358 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 858 PM PDT SAT OCT 20 2007 ORZ011-WAZ019-210500- /O.EXP.KPQR.SN.Y.0021.000000T0000Z-071021T0400Z/ NORTHERN OREGON CASCADES-SOUTH WASHINGTON CASCADES- INCLUDING THE CITIES OF...GOVERNMENT CAMP...DETROIT... SANTIAM PASS...COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS 858 PM PDT SAT OCT 20 2007 ...SNOW ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR THE NORTH OREGON AND SOUTH WASHINGTON CASCADES... THE SNOW ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. SHOWERS ARE STILL MOVING INTO THE CASCADES THIS EVENING BUT THEY ARE MORE WIDELY SCATTERED AND SNOW IS EXPECTED TO BE MORE LOCALIZED IN THE 1 TO 2 INCH AMOUNTS FOR THE REST OF THE NIGHT. CONSIDERABLE SNOW FELL AND ACCUMULATED IN THE PAST 24 HOURS IN THE CASCADES AND ROADS AND PASSES MAY STILL BE SNOW PACKED AND HAZARDOUS. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this snow advisory went out at Oct 20, 2:44 PM PDT, 30 minutes earlier.
Area forecast discussion, Oct 20, 2:44 PM PDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
244 PM PDT SAT OCT 20 2007
.SYNOPSIS...AN UPPER LEVEL TROUGH OVER THE WESTERN U.S. WILL CONTINUE
TO MOVE EAST...AS AN UPPER LEVEL RIDGE BUILDS OVER THE PACIFIC
NORTHWEST. SHOWERS ASSOCIATED WITH THE TROUGH WILL TAPER OFF THIS
EVENING. A WARM FRONT WILL BRUSH THE NORTHWEST PORTION OF THE
FORECAST AREA SUNDAY AND MAY GENERATE A FEW BRIEF SHOWERS.
CONSIDERABLY DRIER CONDITIONS ARE LIKELY IN THE COMING DAYS AS HIGH
PRESSURE BUILDS OVER THE AREA. FOG IS LIKELY DURING THE LATE NIGHT
AND MORNING HOURS THROUGH MIDWEEK. CLOUD COVER IS EXPECTED TO
INCREASE TOWARD THE END OF THE WEEK AS WEATHER SYSTEMS PASS TO THE
NORTH OF THE AREA.
&&
.SHORT TERM...INFRARED SATELLITE SHOWS HIGHEST INSTABILITY SHOWERS
MOVING ONSHORE AND DISSIPATING. UPPER LEVEL FLOW TURNING
NORTHWESTERLY AS RIDGE APPROACHES THE AREA. THERE IS STILL LOTS OF
PRECIPITATION ON THE RADAR...BUT SHOWERS APPEAR TO BE WEAKENING IN
GENERAL. PLENTY OF PRECIPITATION MOVING INTO THE MOUNTAINS AT THIS
TIME BUT IT APPEARS TO BE DECREASING PRETTY RAPIDLY AS THE WESTERLY
FLOW BEGINS TO TURN MORE NORTHWESTERLY. HEAVY SNOW WARNING MAY NEED
TO GO A COUPLE MORE HOURS INTO THE EVENING TO CATCH THE LAST OF THE
INSTABILITY SHOWERS. HOWEVER...FEEL THAT THE BULK OF THE SNOW HAS
FALLEN AS OF 2 PM.
WARM FRONT BRUSHES THE NORTHWEST PORTION OF THE FORECAST AREA SUNDAY
FOR A CHANCE OF SHOWERS OVER THE NORTH OREGON AND SOUTH WASHINGTON
COAST..AND PERHAPS THE COAST RANGE. ASIDE FROM SOME CLOUDS OVER THE
NORTH VALLEY AND NORTH OREGON AND SOUTH WASHINGTON CASCADES...THAT
SHOULD BE THE EXTENT OF THE WEATHER ISSUES FOR THE REMAINDER OF THE
WEEKEND. KELSON
.LONG TERM...HIGH PRESSURE BUILDING OVER THE FORECAST AREA THIS WEEK
FOR FOG...AS PREVIOUSLY STATED IN AFD. WITH LITTLE CHANGE IN MODELS
AND THE FORECAST SO THERE ISNT MUCH TO ADD AT THIS POINT.
INTERESTING HOW WARM THE MODELS HAVE THE 850 TEMPERATURES
RISING...NEAR 20 DEGREES CONSIDERING THE PATTERN WEVE BEEN
IN...ITS A BIT HARD TO BELIEVE. HOWEVER AS PREVIOUSLY STATED...FOG
WILL PROBABLY KEEP A LID ON THE SURFACE TEMPS. KELSON
&&
.AVIATION...SHOWERS BEGINNING TO TAPER OFF AS MOST OF THE UNSTABLE
AIR DRIFTS EAST OF THE CASCADES. IT IS UNLIKELY THAT ANY FURTHER
CONVECTION WILL DEVELOP THIS AFTERNOON. THOUGH SHOWERS WILL REMAIN
INTO THE EARLY EVENING. EXPECT MAINLY VFR CONDITIONS WITH MVFR CIGS
AND VISIBILITIES NEAR HEAVIER SHOWERS. CONDITIONS WILL STABILIZE
LATE TONIGHT AS HIGH PRESSURE BEGINS TO BUILD OVERHEAD. VALLEY FOG
WILL THEN BECOME A PROBLEM. BELIEVE ONSET WILL BE AROUND 10Z AS NEAR
SURFACE LAYER IS QUITE SATURATED FROM THIS WEEKS RAIN. WOLFE
KPDX AND APPROACHES...VFR CONDITIONS EXPECTED ACROSS ALL APPROACHES
THIS AFTERNOON WITH MVFR CEILINGS AND VISIBILITIES ASSOCIATED WITH
STRONGER SHOWERS. FOG WILL LIKELY BECOME A HINDRANCE WITH 80
PERCENT LIKELIHOOD OF DEVELOPMENT BY 10Z. EXPECT LIFR TO IFR
CONDITIONS IN FOG.
WOLFE
&&
.MARINE...SEAS AROUND 23 FT AND MAY BRIEFLY BUILD TO 25 FT THIS
AFTERNOON. SEAS SHOULD FALL BELOW 20 FT OVER ALL WATERS BY 05Z. WILL
MAINTAIN THE HIGH SURF ADVISORY FOR TODAY. WIND AND SEAS WILL
DECREASE TONIGHT AS WE ENTER INTO A QUIETER WEATHER WEEK IN THE
PACIFIC.
WOLFE
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
WA/OR...SMALL CRAFT ADVISORY FOR WINDS FROM CAPE SHOALWATER TO
FLORENCE THROUGH THIS AFTERNOON.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM CAPE SHOALWATER
TO FLORENCE THROUGH SUNDAY MORNING.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR THROUGH SUNDAY
MORNING.
HIGH SURF ADVISORY FOR THE SOUTH WASHINGTON AND NORTH AND
CENTRAL OREGON COASTS THROUGH THIS EVENING.
&&
.PRELIMINARY POINT POPS (PROBABILITY OF MEASURABLE PRECIPITATION)
AST 4321-- PDX 421--- SLE 411--- EUG 41----
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Oct 20, 5:32 AM PDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 532 AM PDT SAT OCT 20 2007 ORZ011-013-WAZ019-211300- NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES- 532 AM PDT SAT OCT 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT SNOWFALL IS POSSIBLE TODAY. REFER TO THE LATEST WEATHER MESSAGE (PDXWSWPQR) FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOW ARE ENCOURAGED TODAY. ORZ001-002-PZZ210-211300- NORTH OREGON COAST-CENTRAL OREGON COAST-COLUMBIA RIVER BAR- 532 AM PDT SAT OCT 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND PZ. .DAY ONE...TODAY AND TONIGHT HIGH SURF ADVISORY FOR TODAY AND TONIGHT...REFER TO THE LATEST WEATHER MESSAGE (PDXCFWPQR) .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY. ORZ003>010-012-014-WAZ020>023-039-040-211300- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS- CASCADE FOOTHILLS IN LANE COUNTY-UPPER HOOD RIVER VALLEY- WILLAPA HILLS-SOUTH WASHINGTON COAST-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 532 AM PDT SAT OCT 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.
In the hours before
Local storm report, Oct 20, 10:48 AM PDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1048 AM PDT SAT OCT 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND GST 3 ESE HUBBARD 45.17N 122.75W
10/19/2007 M49.00 MPH CLACKAMAS OR TRAINED SPOTTER
MEASURED BY DAVIS WX INSTRUMENT
0130 PM TSTM WND DMG HUBBARD 45.18N 122.81W
10/19/2007 MARION OR BROADCAST MEDIA
MEDIA REPORTS INDICATE THAT THREE GREENHOUSES WERE
DAMAGED IN THE TOWN OF HUBBARD APPROXIMATELY AROUND 130
PM.
0845 AM TSTM WND DMG 2 E HUBBARD 45.18N 122.76W
10/20/2007 MARION OR NWS STORM SURVEY
FOUR GREENHOUSES DAMAGED. 8-10 INCH TREE BROKEN THOUGH
TREE WAS PREVIOUSLY SPLIT. SCATTERED DEBRIS.
&&
JWOLFEThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 7:37 PM PDT | Severe Thunderstorm Warning | PQR | Pacific | 29 min |
| Oct 20, 8:03 AM PDT | Areal Flood Advisory | PQR | Clark | 6 hr |
| Oct 20, 8:21 AM PDT | Heavy Snow Warning | PQR | 7 hr | |
| Oct 19, 7:31 PM PDT | Special Marine Warning | PQR | 36 min |
Nearby
Snow Advisories in Washington, 2007Snow Advisories in Oregon, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.